MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-21
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer reported that for sample id (b)(6), processed on (b)(6) 2023, a pos (positive) cov15 (covid) test result was erroneously released as neg (negative).The aliniq ams analyzer management system) released a neg (negative) result through a calculation done by an ams rule based on an assessment of the three numeric results for cov15 gene e, cov15b orf ab and cov15c qc.The final result for the test was manually validated by the user, released to the lis and sent to the competent department.As agreed, the ams rule, implemented during the installation activity at the customer's premises, only evaluated the quantitative results received by the instrument, not considering qualitative and invalid ones.In this specific case, the sample reported, gene e, is the numeric result of the cov15a gene e test (0.00), orf is the numeric result of the cov15b orf ab test (0.00) while qc is the numeric result of the cov15c qc test (33.82).The rule was triggered, releasing the qualitative result (neg).The ams released an "invalid" result signaled via the "x" field in the driver and related to the qualitative result.The "invalid" information was not sent by the instrument on the quantitative result, considering it a valid result.Upon receipt of this valid and quantitative result, the ams rule was triggered, releasing the "neg" value.The customer reported that the patient underwent a bronchoscopy that was scheduled by the pulmonology department.Hospital practice was to wait (except in emergencies) for the patient to be negative before running this test.No negative patient impact was reported as a result of performing the scheduled treatment based on the erroneous negative result when the patient was actually positive.The instrument interfacing was performed in (b)(6) 2022.An analysis of the available logs of the last 7 days didn¿t find any other problems, but there was no way to confirm the total number of patients impacted starting from the configuration of the ams in (b)(6) 2022 due to a lack of available data.
 
Additional Manufacturer Narrative
Technical investigation performed by the abbott specialist revealed that the aliniq ams released a neg (negative) result (cov15) through a calculation done by an aliniq ams custom rule based on an assessment of the three numeric results for cov15 gene e, cov15b orf1 ab and cov15c qc.Further analysis showed that the instrument released an "invalid" result which was not associated to the qualitative result (cov15) because it was invalid.The instrument sent the invalid result information (¿x¿ flag) for the qualitative result that was discarded.For the quantitative (nm, ¿numeric¿) result (cov15a gene e, orf and cov15b orf1 ab), the instrument reported ¿f¿ (¿final¿, valid result) rather than ¿x¿, not marking it ¿invalid¿ and, as such, not to be discarded by the aliniq ams driver.Consequently, these quantitative tests were used to calculate the quantitative results thought the aliniq ams rule and to report it into the cov15 test.Upon receipt of the quantitative result, the aliniq ams calculation rule was triggered, releasing the qualitative "neg" value.It was then manually validated by the lab technician, released to the lis, and sent to the competent department.To address this scenario, the aliniq ams rule was updated to compensate the incorrect data input received from the instrument for invalid quantitative result.An analysis of the available aliniq ams logs of the last 7 days was performed and it didn¿t find any other similar issues.Trending review determined no trend for the issue for the product.Device history record review did not show any potential non-conformances, or deviations.Labeling was reviewed and found to adequately address the issue under review.The aliniq ams smart rule editor (sre) user manual provides adequate labeling regarding how a rule should manage flags received from the analyzer for each test.Based on the available information within the complaint, the aliniq ams was working correctly, and no middleware malfunctions or deficiencies were identified.As per the analysis performed, the incorrect negative cov15 test result was due to the incorrect data input received by the middleware: the non-abbott instrument (m10) did not send an ¿invalid¿ field for the quantitative result, but rather marked it as valid and triggered the aliniq ams rule to evaluate it.
 
Event or Problem Description

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16777685
Report Number3004032053-2023-00014
Device Sequence Number6986842
Product Code JQP
UDI-Device Identifier00380740158255
UDI-Public00380740158255
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-21
Device Catalogue Number03R89-21
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown